Algebra i Analiz
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Algebra i Analiz:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Algebra i Analiz, 2007, Volume 19, Issue 1, Pages 60–92 (Mi aa103)  

This article is cited in 21 scientific papers (total in 21 papers)

Research Papers

Dimensions of locally and asymptotically self-similar spaces

S. V. Buyalo, N. D. Lebedeva

St. Petersburg Department of V. A. Steklov Institute of Mathematics, Russian Academy of Sciences
References:
Abstract: Two results are obtained, in a sense dual to each other. First, the capacity dimension of every compact, locally self-similar metric space coincides with the topological dimension, and second, a metric space asymptotically similar to its compact subspace has asymptotic dimension equal to the topological dimension of the subspace. As an application of the first result, the following Gromov conjecture is proved: the asymptotic dimension of every hyperbolic group G equals the topological dimension of its boundary at infinity plus 1, asdimG=dimG+1. As an application of the second result, we construct Pontryagin surfaces for the asymptotic dimension; in particular, these surfaces are examples of metric spaces X, Y with asdim(X×Y)<asdimX+asdimY. Other applications are also given.
Keywords: Asymptotic dimension, self-similar spaces.
Received: 29.09.2005
English version:
St. Petersburg Mathematical Journal, 2008, Volume 19, Issue 1, Pages 45–65
DOI: https://doi.org/10.1090/S1061-0022-07-00985-5
Bibliographic databases:
Document Type: Article
MSC: 51F99, 55M10
Language: Russian
Citation: S. V. Buyalo, N. D. Lebedeva, “Dimensions of locally and asymptotically self-similar spaces”, Algebra i Analiz, 19:1 (2007), 60–92; St. Petersburg Math. J., 19:1 (2008), 45–65
Citation in format AMSBIB
\Bibitem{BuyLeb07}
\by S.~V.~Buyalo, N.~D.~Lebedeva
\paper Dimensions of locally and asymptotically self-similar spaces
\jour Algebra i Analiz
\yr 2007
\vol 19
\issue 1
\pages 60--92
\mathnet{http://mi.mathnet.ru/aa103}
\mathscinet{http://mathscinet.ams.org/mathscinet-getitem?mr=2319510}
\zmath{https://zbmath.org/?q=an:1145.54029}
\transl
\jour St. Petersburg Math. J.
\yr 2008
\vol 19
\issue 1
\pages 45--65
\crossref{https://doi.org/10.1090/S1061-0022-07-00985-5}
\isi{https://gateway.webofknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=Publons&SrcAuth=Publons_CEL&DestLinkType=FullRecord&DestApp=WOS_CPL&KeyUT=000267653000004}
Linking options:
  • https://www.mathnet.ru/eng/aa103
  • https://www.mathnet.ru/eng/aa/v19/i1/p60
  • This publication is cited in the following 21 articles:
    1. Taras Banakh, Viktoria Brydun, Lesia Karchevska, Mykhailo Zarichnyi, “The
      ℓ p
      -metrization of functors with finite supports”, Quaestiones Mathematicae, 46:sup1 (2023), 53  crossref
    2. Panos Papasoglu, “Polynomial growth and asymptotic dimension”, Isr. J. Math., 255:2 (2023), 985  crossref
    3. Carrasco M., Mackay J.M., “Conformal Dimension of Hyperbolic Groups That Split Over Elementary Subgroups”, Invent. Math., 227:2 (2022), 795–854  crossref  mathscinet  isi
    4. Colvin S., “Minimising Hausdorff Dimension Under Holder Equivalence”, J. Lond. Math. Soc.-Second Ser., 103:3 (2021), 781–816  crossref  mathscinet  isi
    5. Hume D., Mackay J.M., Tessera R., “Poincare Profiles of Groups and Spaces”, Rev. Mat. Iberoam., 36:6 (2020), 1835–1886  crossref  mathscinet  isi  scopus
    6. Mackay J.M. Sisto A., “Quasi-Hyperbolic Planes in Relatively Hyperbolic Groups”, Ann. Acad. Sci. Fenn. Ser. A1-Math., 45 (2020), 139–174  crossref  mathscinet  isi  scopus
    7. Bestvina M., Bromberg K., “On the Asymptotic Dimension of the Curve Complex”, Geom. Topol., 23:5 (2019), 2227–2276  crossref  mathscinet  isi
    8. Cordes M. Hume D., “Stability and the Morse Boundary”, J. Lond. Math. Soc.-Second Ser., 95:3 (2017), 963–988  crossref  mathscinet  zmath  isi  scopus
    9. Guilbault C.R., Moran M.A., “a Comparison of Large Scale Dimension of a Metric Space To the Dimension of Its Boundary”, Topology Appl., 199 (2016), 17–22  crossref  mathscinet  zmath  isi  scopus
    10. Dydak J., Virk Z., “Inducing Maps Between Gromov Boundaries”, Mediterr. J. Math., 13:5 (2016), 2733–2752  crossref  mathscinet  zmath  isi  scopus
    11. Moran M.A., “Metrics on visual boundaries of CAT(0) spaces”, Geod. Dedic., 183:1 (2016), 123–142  crossref  mathscinet  zmath  isi  scopus
    12. Webb R.C.H., “Combinatorics of Tight Geodesics and Stable Lengths”, Trans. Am. Math. Soc., 367:10 (2015), 7323–7342  crossref  mathscinet  zmath  isi
    13. Osajda D., Swiatkowski J., “on Asymptotically Hereditarily Aspherical Groups”, Proc. London Math. Soc., 111:1 (2015), 93–126  crossref  mathscinet  zmath  isi
    14. Sawicki D., “Remarks on Coarse Triviality of Asymptotic Assouad-Nagata Dimension”, Topology Appl., 167 (2014), 69–75  crossref  mathscinet  zmath  isi  elib
    15. Higes J., Peng I., “Assouad–Nagata dimension of connected Lie groups”, Math. Z., 273:1-2 (2013), 283–302  crossref  mathscinet  zmath  isi  elib
    16. Mackay J.M. Sisto A., “Embedding Relatively Hyperbolic Groups in Products of Trees”, Algebr. Geom. Topol., 13:4 (2013), 2261–2282  crossref  mathscinet  zmath  isi  elib
    17. Wright N., “Finite asymptotic dimension for CAT(0) cube complexes”, Geom. Topol., 16:1 (2012), 527–554  crossref  mathscinet  zmath  isi  elib
    18. Dymara J., Schick T., “Buildings have finite asymptotic dimension”, Russ. J. Math. Phys., 16:3 (2009), 409–412  crossref  mathscinet  zmath  isi
    19. Dranishnikov A., “On asymptotic dimension of amalgamated products and right-angled Coxeter groups”, Algebr. Geom. Topol., 8:3 (2008), 1281–1293  crossref  mathscinet  zmath  isi  elib  scopus
    20. Xiangdong Xie, “Nagata dimension and quasi-Möbius maps”, Conform. Geom. Dyn., 12:1 (2008), 1  crossref
    Citing articles in Google Scholar: Russian citations, English citations
    Related articles in Google Scholar: Russian articles, English articles
    Алгебра и анализ St. Petersburg Mathematical Journal
    Statistics & downloads:
    Abstract page:666
    Full-text PDF :222
    References:78
    First page:13
     
      Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2025